MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Bruise/Contusion (1754); Syncope/Fainting (4411)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the lay user/patient contacted lifescan (lfs), alleging that their onetouch verio iq meter read inaccurately high compared to a laboratory method.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist (mss) after reviewing the call recording.The patient reported that the alleged meter inaccuracy began at lunchtime on (b)(6) 2023 when they obtained an unspecified reading with the subject meter.The patient manages their diabetes with a set dose of insulin (humalog, three times a day before meals; humulin, morning and night).The patient denied making any changes to their usual diabetes management regimen as a result of the alleged issue.The patient claimed that around 4 hours after the alleged issue began, their ¿sugar dropped¿ while at the hospital for an appointment, and they ¿passed out¿ and got an ¿arm and head contusion¿.As a result, the patient reported that they were treated by a nurse with sugar and juice then hospitalized for more tests.After receiving treatment, the patient claimed they received a blood glucose lab result of ¿84 mg/dl¿ compared to the subject meter result of ¿156 mg/dl¿.The tests were performed within 10 minutes of each other.The patient was discharged from hospital that same day.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event requiring medical intervention after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key17027824
Report Number2939301-2023-00030
Device Sequence Number6908656
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot Number5592196
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/22/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown